Florida, 2008Damaging Winds in Florida, November 30, 2008
November 30, 2008 · NWS TBW · 2 events in 2 counties and zones
A strong cold front moved through the area with a squall line preceeding it. Embedded thunderstorms within the line produced some severe gusty winds and caused some minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the area with a squall line preceeding it. Embedded thunderstorms within the line produced some severe gusty winds and caused some minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Nov 30, 9:56 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 30, 9:56 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
956 AM EST SUN NOV 30 2008
.UPDATE...TORNADO WATCH NUMBER 939 IS IN EFFECT UNTIL 500 PM ACROSS
PARTS OF WEST CENTRAL FL AND THE NEAR SHORE COASTAL WATERS.
&&
.PREV DISCUSSION... /ISSUED 839 AM EST SUN NOV 30 2008/
..SOME BENEFICIAL RAIN AND STRONG TO SEVERE STORMS POSSIBLE TODAY...
DISCUSSION...COLD FRONT ALONG FL/AL BORDER SOUTHWARD WITH AN
ADVANCE SQUALL LINE FROM PERRY SW OVER THE GULF AT 800 AM. THE CWA
IS STILL PARTLY CLOUDY FOR THE MOST PART WITH A FEW SHOWERS NEAR
FORT MYERS AND ROBUST SOUTH WINDS OVER THE ENTIRE AREA. THESE HAVE
PROMPTED A LAKE WIND ADVISORY TODAY. IN ADDITION THE OFFSHORE BUOY
IS REPORTING WAVES OF 10 FT. WILL ISSUE HIGH SURF ADVISORY FOR THE
COAST THIS MORNING AND AFTERNOON. LEADING EDGE OF SQUALL LINE
EXPECTED TO REACH LEVY COUNTY 11-NOON TODAY...IN LINE WITH
FORECASTS AND GRIDS...AND THEN CONTINUE DOWN THE CWA. WILL UPDATE
THE FORECASTS BY 900 AM BUT ONLY TO INCLUDE THE HIGH SURF.
AVIATION...GUSTY SOUTHWEST WINDS DEVELOPING THIS MORNING AHEAD OF
A RAPIDLY APPROACHING COLD FRONT. LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL PUSH ACROSS TERMINALS IN THE TAMPA AREA EARLY
TO MID AFTERNOON AND THE FORT MYERS TERMINALS LATE THIS AFTERNOON.
WIND GUSTS OF 40 TO 50 KTS POSSIBLE WITH THE STRONGER STORMS.
PERIOD OF LIGHT TO MODERATE RAIN WITH MVFR CIGS/VSBYS WILL PERSIST
FOR A COUPLE HOURS AFTER THE LEADING LINE OF THUNDERSTORMS PUSHES
THROUGH. MVFR/VFR CIGS WILL PERSIST THROUGH THE NIGHT.
MARINE...SOUTH WINDS EARLY MORNING WILL SHIFT TO SW DURING THE
DAY. WITH SPEEDS OF 20 KT OR HIGHER WITH SOME GUSTS TO GALE FORCE
ON THE GULF A SMALL CRAFT ADVISORY CONTINUES. WINDS SHIFT TO WEST
AND REMAIN IN ADVISORY LEVELS TONIGHT AFTER THE FRONT MOVES THROUGH.
A BUOY BEYOND THE COAST WATERS HAS BEEN BEEN REPORTING WAVES OF 10
FEET AND THESE WILL BE MOVING INTO THE WATERS THIS AFTERNOON AND
PERSIST INTO MON. NEXT FORECAST OUT AROUND 10 AM WITH LITTLE CHANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 58 68 48 / 80 50 30 20
FMY 78 62 71 52 / 60 60 30 20
GIF 78 57 69 48 / 80 50 30 20
SRQ 74 59 68 48 / 80 50 30 20
BKV 72 51 66 41 / 80 50 30 20
SPG 75 60 69 53 / 80 50 30 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE....09/RUDE
LONG TERM/AVIATION...13/OGLESBYHazardous weather outlook, Nov 30, 4:34 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
434 AM EST SUN NOV 30 2008
FLZ039-042-043-048>052-055>057-060>062-065-301530-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
434 AM EST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
...STRONG TO SEVERE STORMS POSSIBLE TODAY...
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A DEVELOPING STORM SYSTEM OVER THE SOUTHEASTERN STATES EARLY THIS
MORNING WILL MOVE UP ALONG THE MID ATLANTIC COAST TONIGHT AND MONDAY.
A TRAILING COLD FRONT FROM THIS STORM SYSTEM WILL MOVE INTO THE
EASTERN GULF WATERS LATER THIS MORNING THEN ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THIS AFTERNOON AND TONIGHT. INCREASING LOW LEVEL
MOISTURE ALONG AND AHEAD OF THE FRONT WILL INCREASE CHANCES FOR
SHOWERS AND STORMS AS THE FRONT MOVES THROUGH THE REGION. INCREASING
LOW AND MID LEVEL WIND FIELDS ALONG WITH HIGH DEEP LAYERED SHEAR VALUES
AHEAD OF THE FRONT SUGGEST THE POTENTIAL FOR SOME STRONG TO SEVERE
STORMS WITH DAMAGING WINDS...ISOLATED TORNADOES...AND MARINE WATERSPOUTS
ACROSS THE REGION TODAY.
STORMS WILL RACE TO THE EAST AND NORTHEAST AT 40 TO 50 MPH TODAY AND
WILL ALSO BE CAPABLE OF PRODUCING BRIEF LOCALLY HEAVY RAINS AND OCCASIONAL
LIGHTNING STRIKES. RESIDENT AND VISITORS OF WEST CENTRAL AND SOUTHWEST
FLORIDA SHOULD KEEP AN EYE TO THE SKY TODAY. IF THREATENING WEATHER
APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY.
...WIND AND SEA IMPACT...
SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 KNOT RANGE WITH
GUSTS TO GALE UP TO FORCE OVER THE ADJACENT GULF WATERS TODAY THROUGH
MONDAY. THESE INCREASING WINDS WILL HELP TO BUILD SEAS WHICH WILL
BRING HAZARDOUS BOATING AND SURF CONDITIONS TO ALL OF THE GULF WATERS
INCLUDING TAMPA BAY THROUGH MONDAY AS A STRONG COLD FRONT SWEEPS THROUGH
THE REGION AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL WATERS
THROUGH MONDAY AFTERNOON.
FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS
INTO THE GULF TODAY THROUGH MONDAY UNTIL CONDITIONS IMPROVE TUESDAY.
...COASTAL FLOOD IMPACT...
INCREASING SOUTH TO SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL HELP
TO BUILDS SEAS OVER THE ADJACENT GULF WATERS TODAY AND TONIGHT.
THE INCREASING WINDS AND SEAS WILL CAUSE TIDES TO RUN SOME 2 TO 3
FEET ABOVE NORMAL FROM SAINT PETERSBURG BEACH NORTH TO CEDAR KEY
WHICH MAY CAUSE SOME MINOR COASTAL FLOODING...OVERWASH...AND MINOR
BEACH EROSION AT TIMES OF HIGH TIDE TODAY AND TONIGHT. IN ADDITION THE
RISK OF RIP CURRENTS AND STRONG UNDERTOWS AND LARGE BREAKING WAVE
ACTION WILL ALSO BE ON THE INCREASE.
RESIDENTS LIVING ALONG THE COAST SHOULD MONITOR WATER LEVELS TODAY
AND TONIGHT AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING
BE OBSERVED.
...RIP CURRENT IMPACT...
AS THE SEAS BUILD OVER THE GULF WATERS TODAY LARGE BREAKING WAVE
ACTION WILL DEVELOP ALONG AREA BEACHES WITH INCREASING RISK OF RIP
CURRENTS AND STRONG UNDERTOWS. RESIDENT AND VISITORS PLANNING TO
VISIT THE BEACH SHOULD HEED THE ADVISE OF THE BEACH PATROL. DO NOT
SWIM AT UNGUARDED BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...WIND AND SEA IMPACT...
WEST WINDS IN THE WAKE OF A COLD FRONT WILL REMAIN IN THE 20 TO
25 KNOT RANGE WITH GUSTS TO GALE UP TO FORCE OVER THE ADJACENT
GULF WATERS ON MONDAY. THESE STRONG WINDS WILL KEEP SEAS QUITE
ELEVATED WITH SEAS OF 6 TO 8 FEET NEAR SHORE AND 9 TO 11 FEET
OFFSHORE. THESE STRONG WINDS AND HIGH SEAS WILL PRODUCE HAZARDOUS
BOATING CONDITIONS AND FISHERMEN AND OTHER SMALL CRAFT OPERATORS
MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE
ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
MCMICHAEL
In the hours before
Special weather statement, Nov 30, 9:59 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
959 AM EST SUN NOV 30 2008
FLZ039-301600-
LEVY-
959 AM EST SUN NOV 30 2008
...STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...
...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS APPROACHING WESTERN LEVY COUNTY...MOVING EAST AT 40
MPH. THE THUNDERSTORMS WILL AFFECT CHIEFLAND...CEDAR KEY...BRONSON
AND WILLISTON...UNTIL 1100 AM EST. GUSTY WINDS OF 40 TO 50 MPH MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...CROUCH DOWN
IN A LOW SPOT...AWAY FROM TALL OBJECTS.
EO
Special weather statement, Nov 30, 11:24 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1124 AM EST SUN NOV 30 2008
FLZ039-042-043-048>051-301730-
SUMTER-PINELLAS-HERNANDO-HILLSBOROUGH-CITRUS-LEVY-PASCO-
1124 AM EST SUN NOV 30 2008
...TORNADO WATCH IN EFFECT UNTIL 500 PM...
...STRONG THUNDERSTORMS WILL AFFECT MUCH OF WEST CENTRAL FLORIDA
EARLY THIS AFTERNOON...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG
THUNDERSTORMS FROM WILLISTON TO 60 MILES WEST OF EGMONT KEY...MOVING
EAST AT 40 MPH. THE THUNDERSTORMS WILL AFFECT CRYSTAL RIVER...
HOMOSASSA SPRINGS...BEVERLY HILLS AND SPRING HILL...UNTIL 1230 PM
EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.
EO
Thunderstorm Wind, Levy
- When
- November 30, 11:32 AM EST
- Where
- Levy County, 5 mi ENE of Yankeetown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.058, -82.644
Trees and powerlines were downed by wind north of Crackertown.
Thunderstorm Wind, Citrus
- When
- November 30, 11:35 AM EST
- Where
- Citrus County, 3.9 mi NNW of Red Level
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.020, -82.660
A few trees and powerlines were downed by wind and there was minor damage to three homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, November 30, 20081 death · 5 events
- Tornadoes and Damaging Wind in Florida, November 30, 2008$576,000 · EF0 · 3 events
- Winter Weather in New York, November 30, 200827 events
- Heavy Snow in Michigan, November 30, 200815 events
- Winter Storm in Wisconsin, November 30, 20089 events
- Heavy Snow and Winter Weather in Illinois, November 30, 20087 events
- Winter Storm in Michigan, November 30, 20087 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 30, 20087 events
- Winter Weather in Virginia, November 30, 20086 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 30, 200850 kt wind · 6 events
- Winter Weather in West Virginia, November 30, 20085 events
- High Wind in Nebraska, November 30, 200851 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139484, 139485.